Hello all! I got a steroid shot today at the doctors office. I believe it was 80 mg of Depro Medral. Does that sound familiar? They gave it to me because my allergies are so bad and I have an out of control post nasal drip cough. I also started on cough medicine with codiene tonight. My question is. Can steriod shots make you shaky? 7 hours later after my shot I feel really shaky tonight. I even saw my arm muscles jump. I also took cough syrup with codiene and hour and a half ago. So I am feeling nauseated and now sleepy. How can I feel sleepy, nauseated and jumpy/jittery all at the same time? Are any of these things from the steriods or cough syrups? When will some of the symptoms pass? Help... I pray to God I can get some sleep tonight. Thanks!
The shot is common for giving a hyper or drowsy affect, and it looks like you got the hyper affect lol. Codeine causes drowsiness, and depending how much codeine is in your medication, the more drowsier it will make you. So don't worry so much but remember you can always go back and speak with your doctor. Goodluck =]
Steroids can cause havoc in people with some undiagnosed bacterial infections, Lyme Disease comes to mind. If I were experiencing the reactions you are experiencing (especially given your history with antibiotics "kicking your toosh" which is a reaction many people with Lyme Disease experience), I think I would insist that my physician consult with a Lyme Literate Medical Doctor...the risks are too great not to do so.
I have a question...why does everyone on these boards think everything someone has is because of Lyme disease? It is kind of crazy hearing this about any symptom I have had or other peoples too. I will get tested. But I can't sit and think that everything going on with me is because of Lyme's disease. How weird.
Are any of these things from the steriods or cough syrups? When will some of the symptoms pass?
It could be from either one. If you take the cough syrup tomorrow and get nauseated - then you know it was the cause for that. Steroids are known for having a lot of side effects. There doesn't need to be anything else wrong with you for you to have side effects.
I've had cough syrup with codeine before, it did nothing to stop the cough or sore throat but then I highly suspect I'm a poor metabolizer due to the fact none of that stuff really works on me - though, iirc, it didn't settle well on my stomach either.
Last edited by Administrator; 11-14-2008 at 11:54 AM.
Reason: derogatory and inappropriate
Thanks for responding. The latest news with me...it's been 2 days since the steriod shot. Seems to be opening my sinus's up like it should. So that's a good sign. The crazy twitching thing has simmered down. But I am beginning to figure out the codiene cough syrup definately has side effects. First of all it takes at least 2 hours to start working for me. So it's not a fast thing. I had a cough spell last night just before taking my dose. Also as soon as it started working I felt nauseated. Yuck!
I did sleep through the night but woke up nauseated and with all of my acid reflux symptoms. ugh! Went to the restroom and have bad diarrhea. Not sure if that is a side effect too. But I feel crappy. I called in sick today. I just need to rest up. I have been fighting this sinus thing for one month now. I am exposed to so many things working at a grade school I just can't seem to get well despite all the vitamins and good things I do for my body. Maybe the drainage is giving me a stomach ache.
I had open heart surgery 2 years ago, My doctor who is a Cardioogist gives me a
shot of 80mg Depo Medrol every 4 weeks and i must say it does me the world of good
gets rid of all the aches that i still get from the surgery which takes a long time to
heal on the in side. I know alot of people who take the Depro Medrol by shots and by
pill form. Hope you feel better. Sorry for the spelling:
I think you're right in that some of the sinus drainage could be making you sick to your stomach, too. Since the cough syrup takes so long to work, have you tried home remedies to help ease your cough? Hot drinks should help a little and can break up a little congestion.
Also cut down on how much dairy you eat and drink more water as it will thin that mucus out. You could try OTC Mucinex but be careful that none of the ingredients will interact with anything else you're taking.
I have a question...why does everyone on these boards think everything someone has is because of Lyme disease? ... How weird.
Perhaps you're reading only the boards that share symptoms in common with Lyme. Not all of the boards address the subject.
Another consideration is that Lyme is an epidemic in some areas of this country, in Canada, and elsewhere. Some experts estimate that there may be as many as 675,000 people with undiagnosed cases of Lyme here in the US.